September  2013, 12(5): 1845-1859. doi: 10.3934/cpaa.2013.12.1845

An infinite dimensional bifurcation problem with application to a class of functional differential equations of neutral type

1. 

Université de Metz, Mathématiques, LMAM, Ile du Saulcy, 57045 Metz, France

2. 

Voronezh State University, Department of Mathematics, Universitetskaya pl. 1, 394006 Voronezh, Russian Federation

3. 

Dipartimento di Ingegneria dell' Informazione, Università di Siena, Via Roma 56, 53100, Siena

Received  June 2010 Revised  August 2012 Published  January 2013

In this paper we consider an infinite dimensional bifurcation equation depending on a parameter $ \varepsilon>0 . $ By means of the theory of condensing operators, we prove the existence of a branch of solutions, parametrized by $ \varepsilon , $ bifurcating from a curve of solutions of the bifurcation equation obtained for $\varepsilon =0 . $ We apply this result to a specific problem, namely to the existence of periodic solutions bifurcating from the limit cycle of an autonomous functional differential equation of neutral type when it is periodically perturbed by a nonlinear perturbation term of small amplitude.
Citation: Jean-François Couchouron, Mikhail Kamenskii, Paolo Nistri. An infinite dimensional bifurcation problem with application to a class of functional differential equations of neutral type. Communications on Pure and Applied Analysis, 2013, 12 (5) : 1845-1859. doi: 10.3934/cpaa.2013.12.1845
References:
[1]

J. Cronin, "Differential Equations: Introduction and Qualitative Theory," Pure and Applied Mathematics, A Series of Monographs and Textbooks, 54, Marcel Dekker, Inc. New York and Basel, 1980.

[2]

I. C. Gohberg, S. Golberg and M. A. Kaashoek, "Classes of Linear Operators I," Operator Theory: Advances and Applications, 49, Birkhäuser Verlag, Basel, 1990.

[3]

I. C. Gohberg and M. G. Krein, The basic proposition on defect numbers, root numbers and indexes of linear operators, Amer. Math. Soc. Transl., 13 (1960), 185-264.

[4]

M. I. Kamenskii, O. Makarenkov and P. Nistri, An alternative approach to study bifurcation from a limit cycle in periodically perturbed autonomous systems, J. Dyn. Diff. Equat., 23 (2011), 425-435. doi: 10.1007/s10884-011-9207-4.

[5]

S. G. Krantz and H. R. Parks, "The Implicit Function Theorem: History, Theory and Applications," Birkhäuser, Boston, 2003.

[6]

W. S. Loud, Periodic solutions of a perturbed autonomous system, Ann. Math., 70 (1959), 490-529.

[7]

I. G. Malkin, "Some Problems of the Theory of Nonlinear Oscillations," (Russian) Gosudarstv. Isdat. Techn. Teor. Lit., Moscow, 1956.

show all references

References:
[1]

J. Cronin, "Differential Equations: Introduction and Qualitative Theory," Pure and Applied Mathematics, A Series of Monographs and Textbooks, 54, Marcel Dekker, Inc. New York and Basel, 1980.

[2]

I. C. Gohberg, S. Golberg and M. A. Kaashoek, "Classes of Linear Operators I," Operator Theory: Advances and Applications, 49, Birkhäuser Verlag, Basel, 1990.

[3]

I. C. Gohberg and M. G. Krein, The basic proposition on defect numbers, root numbers and indexes of linear operators, Amer. Math. Soc. Transl., 13 (1960), 185-264.

[4]

M. I. Kamenskii, O. Makarenkov and P. Nistri, An alternative approach to study bifurcation from a limit cycle in periodically perturbed autonomous systems, J. Dyn. Diff. Equat., 23 (2011), 425-435. doi: 10.1007/s10884-011-9207-4.

[5]

S. G. Krantz and H. R. Parks, "The Implicit Function Theorem: History, Theory and Applications," Birkhäuser, Boston, 2003.

[6]

W. S. Loud, Periodic solutions of a perturbed autonomous system, Ann. Math., 70 (1959), 490-529.

[7]

I. G. Malkin, "Some Problems of the Theory of Nonlinear Oscillations," (Russian) Gosudarstv. Isdat. Techn. Teor. Lit., Moscow, 1956.

[1]

Jin Liang, James H. Liu, Ti-Jun Xiao. Condensing operators and periodic solutions of infinite delay impulsive evolution equations. Discrete and Continuous Dynamical Systems - S, 2017, 10 (3) : 475-485. doi: 10.3934/dcdss.2017023

[2]

Nguyen Thieu Huy, Ngo Quy Dang. Dichotomy and periodic solutions to partial functional differential equations. Discrete and Continuous Dynamical Systems - B, 2017, 22 (8) : 3127-3144. doi: 10.3934/dcdsb.2017167

[3]

Nguyen Minh Man, Nguyen Van Minh. On the existence of quasi periodic and almost periodic solutions of neutral functional differential equations. Communications on Pure and Applied Analysis, 2004, 3 (2) : 291-300. doi: 10.3934/cpaa.2004.3.291

[4]

Shigui Ruan, Junjie Wei, Jianhong Wu. Bifurcation from a homoclinic orbit in partial functional differential equations. Discrete and Continuous Dynamical Systems, 2003, 9 (5) : 1293-1322. doi: 10.3934/dcds.2003.9.1293

[5]

Daoyi Xu, Yumei Huang, Zhiguo Yang. Existence theorems for periodic Markov process and stochastic functional differential equations. Discrete and Continuous Dynamical Systems, 2009, 24 (3) : 1005-1023. doi: 10.3934/dcds.2009.24.1005

[6]

Tianhui Yang, Lei Zhang. Remarks on basic reproduction ratios for periodic abstract functional differential equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (12) : 6771-6782. doi: 10.3934/dcdsb.2019166

[7]

Jun Zhou, Jun Shen. Positive solutions of iterative functional differential equations and application to mixed-type functional differential equations. Discrete and Continuous Dynamical Systems - B, 2022, 27 (7) : 3605-3624. doi: 10.3934/dcdsb.2021198

[8]

Daria Bugajewska, Mirosława Zima. On the spectral radius of linearly bounded operators and existence results for functional-differential equations. Conference Publications, 2003, 2003 (Special) : 147-155. doi: 10.3934/proc.2003.2003.147

[9]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete and Continuous Dynamical Systems, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[10]

Yingjie Bi, Siyu Liu, Yong Li. Periodic solutions of differential-algebraic equations. Discrete and Continuous Dynamical Systems - B, 2020, 25 (4) : 1383-1395. doi: 10.3934/dcdsb.2019232

[11]

Xinping Zhou, Yong Li, Xiaomeng Jiang. Periodic solutions in distribution of stochastic lattice differential equations. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022123

[12]

Xianhua Huang. Almost periodic and periodic solutions of certain dissipative delay differential equations. Conference Publications, 1998, 1998 (Special) : 301-313. doi: 10.3934/proc.1998.1998.301

[13]

Tomás Caraballo, Gábor Kiss. Attractivity for neutral functional differential equations. Discrete and Continuous Dynamical Systems - B, 2013, 18 (7) : 1793-1804. doi: 10.3934/dcdsb.2013.18.1793

[14]

Yong Li, Zhenxin Liu, Wenhe Wang. Almost periodic solutions and stable solutions for stochastic differential equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (11) : 5927-5944. doi: 10.3934/dcdsb.2019113

[15]

Hernán R. Henríquez, Claudio Cuevas, Alejandro Caicedo. Asymptotically periodic solutions of neutral partial differential equations with infinite delay. Communications on Pure and Applied Analysis, 2013, 12 (5) : 2031-2068. doi: 10.3934/cpaa.2013.12.2031

[16]

Feliz Minhós. Periodic solutions for some fully nonlinear fourth order differential equations. Conference Publications, 2011, 2011 (Special) : 1068-1077. doi: 10.3934/proc.2011.2011.1068

[17]

Miguel V. S. Frasson, Patricia H. Tacuri. Asymptotic behaviour of solutions to linear neutral delay differential equations with periodic coefficients. Communications on Pure and Applied Analysis, 2014, 13 (3) : 1105-1117. doi: 10.3934/cpaa.2014.13.1105

[18]

Jean Mawhin, James R. Ward Jr. Guiding-like functions for periodic or bounded solutions of ordinary differential equations. Discrete and Continuous Dynamical Systems, 2002, 8 (1) : 39-54. doi: 10.3934/dcds.2002.8.39

[19]

Adam Lipowski, Bogdan Przeradzki, Katarzyna Szymańska-Dębowska. Periodic solutions to differential equations with a generalized p-Laplacian. Discrete and Continuous Dynamical Systems - B, 2014, 19 (8) : 2593-2601. doi: 10.3934/dcdsb.2014.19.2593

[20]

Zhiming Guo, Xiaomin Zhang. Multiplicity results for periodic solutions to a class of second order delay differential equations. Communications on Pure and Applied Analysis, 2010, 9 (6) : 1529-1542. doi: 10.3934/cpaa.2010.9.1529

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (42)
  • HTML views (0)
  • Cited by (0)

[Back to Top]